Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 19, 2002, 7:50 AM CST for Palo Pinto County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 7:50 AM CST (13:50 UTC)
- Expired
- Mar 19, 2002, 10:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 191350 FFWFTW TXC363-191645- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 745 AM CST TUE MAR 19 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLOOD WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1045 AM CST. * AT 745 AM CST...WEATHER SERVICE DOPPLER RADAR DETECTED RAIN OVER MUCH OF PALO PINTO COUNTY. THE RAIN HAS DECREASED IN INTENSITY... BUT RUNOFF FROM THE THUNDERSTORMS THAT WE HAD OVERNIGHT...AND ANY ADDITIONAL RAIN...WILL RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3293 9857 3255 9853 3258 9806 3295 9809
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 5:50 AM CST, 2 hours earlier.
Area forecast discussion, Mar 19, 5:50 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CST TUE MAR 19 2002
AVIATION DISCUSSION...
THE WARM FRONT EXTENDED FROM JUST NORTH OF ABILENE...TO THE
METROPLEX...TO NORTH OF SHREVEPORT AT 11Z. HAVE STARTED THE WIND OFF
SOUTHEASTERLY AT THE METROPLEX AIRPORTS...THOUGH CONVECTION WILL
MAKE EVERYTHING MORE COMPLICATED. SHOWERS AND THUNDERSTORMS EXTEND
NORTH OF A GOLDTHWAITE TO HILLSBORO...TO GREENVILLE LINE. THE
NORTHEAST/SOUTHWEST ORIENTATION OF THIS ACTIVITY...ALONG WITH THE
NORTHEASTWARD MOVEMENT...WILL KEEP ACTIVITY AROUND THE METROPLEX
THROUGH MID MORNING. WE SHOULD EVENTUALLY MOVE MORE INTO THE WARM
SECTOR LATER THIS MORNING...WHICH MAY RESULT IN BETTER CEILINGS AND
VISIBILITIES THAN I CURRENTLY HAVE IN THE TAFS. #58
426 AM CST TUE MAR 19 2002 PUBLIC FORECAST DISCUSSION...
TRAINING MOISTURE EARLY THIS MORNING OVER THE WESTERN HALF OF OUR
COUNTIES HAS PRODUCED LARGE RAIN TOTALS. DOPPLER RADAR HAS INDICATED
4 TO 5 INCHES IN PALO PINTO COUNTY...AND THE RADAR UNDERDOES
PRECIPITATION. WE HAVE HAD TO ISSUE FLASH FLOOD WARNING IN THAT
COUNTY THIS MORNING...AND THE FLASH FLOOD WATCH CONTINUES OVER THE
NORTHERN HALF OF OUR CWA. MEANWHILE...THE SOUTHEAST PORTION OF OUR
CWA...IN THE WARM SECTOR...IS STAYING RATHER DRY TONIGHT AS THE CAP
HOLDS STRONG.
EXPECT GOOD ISENTROPIC LIFT TO CONTINUE OVER THE NORTHERN HALF OF
OUR COUNTIES THROUGH TODAY. THE RAIN IN THE WEST SHOULD SHIFT
FURTHER SOUTHEAST THROUGH THE DAY TODAY AND INTO TONIGHT AS THE LOW
LEVEL THICKNESS BOUNDARY SHIFTS A BIT SOUTH.
ON WEDNESDAY...THE SLOW MOVING UPPER SYSTEM WILL FINALLY PULL OFF TO
THE EAST...BRINGING DRY WEATHER BACK TO THE AREA. NO LENGTHY WARM UP
IS IN THE CARDS...HOWEVER...AS A COLD FRONT SWINGS DOWN THE PLAINS.
THIS WILL KNOCK HIGHS DOWN TO NORMAL OR A BIT BELOW NORMAL TOWARDS
THE END OF THE WEEK. #30
DFW TB 062/047 068/043 065 30970
ACT TB 076/054 068/048 071 30550
.FWD...FLASH FLOOD WATCH TODAY NORTH OF A LINE FROM COMANCHE TO GLEN
ROSE...TO CLEBURNE...TO CANTON.In the hours before
Special weather statement, Mar 19, 6:35 AM CST, 1 hour 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CST TUE MAR 19 2002 ...A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE NORTHERN HALF OF NORTH TEXAS... STRONG SOUTHERLY WINDS ALOFT WILL CONTINUE AHEAD OF A VIGOROUS UPPER LEVEL SYSTEM OVER NORTHERN MEXICO. THIS WILL ALLOW ABUNDANT MOISTURE TO RIDE OVER THE COOLER AIRMASS AT THE SURFACE. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM AND TRAIN ALONG AND NORTH OF THE SURFACE WARM FRONT. ACCORDING TO DOPPLER RADAR ESTIMATES...RAINFALL AVERAGED OVER 1 INCH NORTH OF A GOLDTHWAITE....TO DALLAS...TO PARIS LINE. AREAS FROM ABOUT 20 MILES NORTHEAST OF THE CITY OF EASTLAND...TO 15 MILES NORTHWEST OF SHERMAN PICKED UP 2 TO 4 INCHES OF RAIN OVERNIGHT. DURING THE NEXT 24 HOURS...AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL MAY FALL IN THE WATCH AREA...WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. A FLASH FLOOD WATCH MEANS FLOODING IS POSSIBLE BUT NOT IMMINENT. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:02 PM CST | Flash Flood Warning | FWD | Grayson | 4 hr |
| Mar 19, 2:31 AM CST | Flash Flood Warning | FWD | Palo Pinto | 5 hr |
| Mar 19, 4:05 PM CST | Flash Flood Warning | FWD | Tarrant | 115 min |
| Mar 19, 4:16 PM CST | Flash Flood Warning | FWD | Denton | 119 min |
| Mar 19, 5:11 PM CST | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| Mar 19, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Mills | 46 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.